[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
December 9, 1961

The Toxicity of Aminopyrine

Author Affiliations

Council on Drugs, American Medical Association

JAMA. 1961;178(10):1051. doi:10.1001/jama.1961.03040490077019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I must take issue with certain statements in an article (JAMA176:1112 [July 1] 1961) which describes the successful treatment of a case of diabetes insipidus with aminopyrine. The writers recommend such therapy and state that the potential hematologic hazard in the use of aminopyrine "has been greatly overemphasized." As evidence they cite the report of the Subcommittee on Blood Dyscrasias, Committee on Research, of the AMA Council on Drugs. Because this report revealed only 6 cases of granulocytopenia definitely related to aminopyrine ingestion and listed, in addition, only 14 cases in which aminopyrine was felt to have been a contributory offender, they conclude that "one can safely use aminopyrine in the treatment of diabetes insipidus in cases in which the patient can be followed by the physician with frequent inquiries as to symptoms suggestive of agranulocytosis."The quotation from the subcommittee report is correct, but

First Page Preview View Large
First page PDF preview
First page PDF preview
×